MAUDE Adverse Event Report: LUMENIS BE LTD ULTRAPULSE; CARBON DIOXIDE SURGICAL LASER DELIVERY DEVICE

LUMENIS BE LTD ULTRAPULSE; CARBON DIOXIDE SURGICAL LASER DELIVERY DEVICE
Model Number ULTRAPULSE TOTAL FX
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Scar Tissue (2060)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information and patient photo.Incident form and patient photo has been received in lumenis.Incident form and patient photos have been received in lumenis.An examination of the subject device was performed by lumenis service engineer after verifying all system functions including alignment and energy test.Conducted scanner spot size/shape/density test.All results were within lumenis specifications.No device malfunction was observed.The system was operational and was ready for use.The device was installed on (b)(6) 2022 and still under warranty.Device malfunction wasn't the suspected cause of the adverse event.A lumenis clinical healthcare director concluded: "this is 1 of 4 adverse events that took place during the same time period.Dr.Called suspecting a problem with an ultra pulse that was purchased in 2022.Another u/p was purchased and had to be replaced within one month of this device due to multiple problems.Device serial # associated with this adverse # (b)(6).The installation was completed on (b)(6) 2022.Training was declined via email by customer because they have been using the u/p since 2009.The patient (b)(6) was treated on (b)(6) 2022.Adverse was submitted on 4-24-2023.Device serial # associated with this adverse # (b)(6).Training was declined via email by customer because they have been using the u/p since 2009.Pt (b)(6) is a 71 y/o skin type recorded as fair caucasian patient with 2 previous treatments.Last session was (b)(6) 2015.Pt was treated for perioral dyschromia and rhytids.The clinician states getting repeated errors.The patient's settings deep fx 17.5mj single pulse, density 15%, 175 hertz.Active- 125mj 125 hertz density 5.Post treatment follow-up was hypertrophic scarring in the chin and perioral area.Treatment for patient during follow-up visits include.Medrol dose pack, topical steroids, silicone gel sheeting.This is user error.Per the clinician the device was giving error signs.It is stated in clinical and manual material to stop and call customer service when multiple errors occur.Immediate follow up pictures were not provided.Seeing the immediate end point can usually give additional information.The active fx settings using a density 5 and 175 hertz can be aggressive and should be used with carefully looking for appropriate end point." the hazard severity was rated by clinical director as 6 out of 10 - serious injury.According to the information received there was no device malfunction.Regarding the clinical evaluation there was a user error.Per clinical director, possible aggressive settings were used.In addition, user facility should stop the treatment right after getting an error and call service.Based on rd-1017050_d deepfx and acuscan 120 microscanners risk analysis matrix - section #18 - operator instructions and definitions are not clear to the user, and also based on rd-1042360_f ultrapulse surgitouch (encore) risk analyis matrix - section #27 - excess laser energy - user error, the risks are within the acceptable risks.Finally the hazard severity was rated as serious injury.Therefore this case was determined as reportable to the fda.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).
 
Event or Problem Description
Lumenis received an adverse event report on several patients who sustained scars using deepfx and cpg scanners following treatment by ultrapulse device.Lumenis received 4 incident forms in this case.This complaint represents patient 1 out of 4 with initials - (b)(6).

Brand Name
ULTRAPULSE
Common Device Name
CARBON DIOXIDE SURGICAL LASER DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
Manufacturer (Section G)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS   2069236
Manufacturer Contact
yossi avnilov
9 hakidma street
po box #426
yokneam, isr 20692-36
IS   2069236
MDR Report Key16972939
Report Number3021349626-2023-00008
Device Sequence Number2453095
Product Code GEX
UDI-Device Identifier07290109141596
UDI-Public07290109141596
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberULTRAPULSE TOTAL FX
Device Catalogue NumberGA-0000530
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2023
Initial Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient SexFemale
Patient EthnicityNon Hispanic